Calculators · Neurology · Score
ICH score
Also called Hemphill ICH score, intracerebral haemorrhage score
30-day mortality grading for spontaneous intracerebral haemorrhage from GCS, age, haematoma volume, IVH and infratentorial origin.
Fill 1 more field to see the result.
Formula and scoring
GCS 3–4 = 2, 5–12 = 1, 13–15 = 0; volume ≥30 cm³ = 1; IVH = 1; infratentorial = 1; age ≥80 = 1. Range 0–6.
Exam and ward pearls
- Derivation 30-day mortality: 0 = 0%, 1 = 13%, 2 = 26%, 3 = 72%, 4 = 97%, 5 = 100%.
- GCS carries the most weight (up to 2 points); every other item scores 1.
When not to rely on it
- Derived in a single US centre (UCSF, 1997–98); every patient with score 0 survived and every patient with score 5 died.
- Mortality for scores 1–4 is taken from a secondary source that quotes the original table; scores 0 and 5 are from the original abstract.
Source
- Hemphill JC 3rd, Bonovich DC, Besmertis L, Manley GT, Johnston SC. The ICH score: a simple, reliable grading scale for intracerebral hemorrhage. Stroke. 2001;32(4):891-7. doi:10.1161/01.str.32.4.891 · PMID 11283388
- Secondary source quoting the derivation mortality by score (Turkish Journal of Cerebrovascular Diseases, 2019). doi:10.5505/tbdhd.2019.46320
Formula and cut-offs checked against these sources on 8 Nov 2026. Educational tool for clinicians; it does not replace clinical judgement.